Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Feb 21, 2020, 2:54 AM EST. It took effect at Feb 21, 2020, 12:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2020, 2:54 AM EST (07:54 UTC)
- In effect from
- Feb 21, 2020, 12:00 PM EST
- Expired
- Feb 21, 2020, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
506 WHUS73 KDTX 210754 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 254 AM EST Fri Feb 21 2020 LHZ363-220315- /O.UPG.KDTX.GL.A.0007.200221T1900Z-200222T0900Z/ /O.NEW.KDTX.GL.W.0007.200221T1700Z-200222T0300Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 254 AM EST Fri Feb 21 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 29 knots from the southwest with gusts up to 36 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 7 PM EST Friday with the largest waves expected around 8 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ362-220300- /O.NEW.KDTX.GL.W.0007.200221T1700Z-200222T0300Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 254 AM EST Fri Feb 21 2020 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 28 knots from the southwest with gusts up to 36 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore. * WHEN...The maximum winds are expected around 7 PM EST Friday with the largest waves expected around 8 PM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-220315- /O.UPG.KDTX.GL.A.0007.200221T1900Z-200222T0900Z/ /O.NEW.KDTX.SC.Y.0017.200221T1700Z-200222T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 254 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 25 knots from the southwest with gusts up to 32 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 7 PM EST Friday with the largest waves expected around 6 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441-220300- /O.NEW.KDTX.SC.Y.0017.200221T1700Z-200222T0300Z/ Port Austin to Harbor Beach MI- 254 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 24 knots from the southwest with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 8 PM EST Friday with the largest waves expected around 9 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
748 WHUS73 KDTX 220237 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 937 PM EST Fri Feb 21 2020 LHZ362-363-220345- /O.EXP.KDTX.GL.W.0007.000000T0000Z-200222T0300Z/ Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- 937 PM EST Fri Feb 21 2020 ...GALE WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... An occasional gale-force gust is possible this evening but winds will generally begin to weaken to below gales allowing for the expiration of the warning. $$ LHZ421-441-220345- /O.EXP.KDTX.SC.Y.0017.000000T0000Z-200222T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 937 PM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and waves will begin to decrease this evening allowing for the expiration of the advisory. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 20, 11:54 PM EST, 3 hours earlier.
Area forecast discussion, Feb 20, 11:54 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1154 PM EST Thu Feb 20 2020
.AVIATION...
Extended period of clear skies will exist this taf period, as
conditions remain governed by a very dry environment. A gradually
backing low level flow becomes southwesterly by Friday morning. Some
increase in southwest winds expected on Friday, with diurnal mixing
leading to gusty conditions for the afternoon period. Gusts 20 to 25
knots peaking mid-late afternoon.
DTW THRESHOLD PROBABILITIES...
* None
&&
.PREV DISCUSSION...
Issued at 336 PM EST Thu Feb 20 2020
DISCUSSION...
Prototypical late winter anticyclone setup across Southeast Michigan
today with deep column static stability from roughly 2.5 to 15.0 kft
agl. Many factors aligning to bring the high pressure, including
negative differential cyclonic vorticity advection with exit of the
trough axis, advent of deeper cold air advection, and confluent flow
aloft drifting just east of Southeast Michigan. Secondary 900-800mb
dry air advection is expected to combine with increasing active
subsidence to dry out the column even more locally. Pwats this
afternoon are forecasted to drop below 0.07 of an inch, which is
nearing record territory. No tangible shot at any meaningful cloud
resulted in sunny conditions. Upper level shortwave ridging aloft
will push down into the central Great Lakes as anticyclonic Rossby
wave break arrives. Absolute vorticity fields show strong
anticyclonic gyre to rotate down through the region only adding to
active subsidence. This forcing tonight will force the subsidence to
aggressively work down into the 1.5 to 6.0 kft agl layer.
The anticyclonic gyre will support a deep anticyclone center from
875mb upwards of 400mb tracking directly through Southeast Michigan
from 12-21Z Friday. Dry column and surface based mixing will result
in another day with no cloud. Development of southwesterly return
flow particularly during the afternoon hours will allow temperatures
to moderate a good amount. Highs Friday are expected to be in the
middle 30s some 10 degrees warmer than today.
Very quiet weather in store throughout the upcoming weekend as dry
westerly flow remains in place. Forecast soundings show that given
the thermodynamics it will require a significant advection event to
get the column saturated any appreciably amount. Prevailing
southwesterly winds will be in place which will result in continued
moderation each of the days. Clouds are a primary question for
temperatures this time of the year and current indications are that
any frontogenetic/cloud area will remain well to the north of
Southeast Michigan. Highs Saturday are expected to be in the lower
to middle 40s, temperatures Sunday are expected to be in the upper
40s potentially reaching the lower 50s. These values will be 10 to
15 degrees above normal.
Southern stream PV anomaly from the coast of California is
forecasted to push eastward and arrive over the Mid Mississippi and
Ohio River Valleys Monday or Tuesday. Current indications suggest
this initial PV feature will deamplify and become sheared out by the
time it arrives. Latest forecasted flow configuration suggests a
very strong southern split stream jet packet moving across the
Southern United States. Given the lack of phasing in the curren t
model suite, the lead energy supports much of the energy remaining
to the south initially.
MARINE...
High pressure over MN/IA will continue to drop south-southeast
across the Plains today into this weekend. The central Great Lakes
region will remain on the eastern and northern edges of the high as
it slides across the central part of the country. Winds will slowly
rotate from west-northwest today to southwesterly Friday. A stronger
gradient and favorable 850mb LLJ dynamics will develop as a low
pivots through Hudson Bay generating stronger winds Friday afternoon
into Friday night. Models today have been trending more aggressive
with low-end gale-force gusts across the Outer Saginaw Bay and
central Lake Huron resulting from the long fetch on the bay with SW
flow. A Gale Watch is in effect for the previously mentioned areas
Friday afternoon into early Saturday morning. Winds will begin to
relax some this weekend as the low moves into northeastern Quebec
weakening the gradient over the Great Lakes region.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from Friday afternoon through late Friday night for
LHZ363-421.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....MR
DISCUSSION...CB
MARINE.......KDK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Feb 20, 3:45 PM EST, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 345 PM EST Thu Feb 20 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-212045- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 345 PM EST Thu Feb 20 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-212045- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 345 PM EST Thu Feb 20 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Watch is in effect Friday for Outer Saginaw Bay and Central Lake Huron. Refer to the latest marine forecasts for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. CB
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:54 AM EST | Small Craft Advisory | DTX | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.